Alert archive / California / Hazardous Seas Warnings in 2008
Hazardous Seas Warning 35, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Nov 9, 2008, 3:50 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2008, 3:50 AM PST (11:50 UTC)
- Expired
- Nov 9, 2008, 8:22 PM PST
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KEKA 091150 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 350 AM PST SUN NOV 9 2008 PZZ470-092000- /O.CAN.KEKA.SW.Y.0068.000000T0000Z-081110T1400Z/ /O.NEW.KEKA.SE.W.0035.081109T1150Z-081110T1400Z/ /O.EXT.KEKA.SI.Y.0071.000000T0000Z-081110T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 350 AM PST SUN NOV 9 2008 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 6 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. LARGE WEST AND NORTHWEST SWELL WILL CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 17 FEET AT 14 SECONDS BEFORE BEGINNING TO SUBSIDE SUNDAY AFTERNOON. HIGH PRESSURE BUILDING INTO THE REGION BEHIND THE FRONT WILL MAINTAIN INCREASED N TO NW WINDS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-092000- /O.CAN.KEKA.SW.Y.0068.000000T0000Z-081110T1400Z/ /O.NEW.KEKA.SE.W.0035.081109T1150Z-081110T1400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 350 AM PST SUN NOV 9 2008 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 6 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. LARGE WEST AND NORTHWEST SWELL WILL CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH SUNDAY. THE SWELL WILL PEAK AROUND 14 TO 16 FEET AT 14 SECONDS BEFORE BEGINNING TO SUBSIDE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-092000- /O.EXT.KEKA.SI.Y.0071.000000T0000Z-081110T0000Z/ /O.CON.KEKA.SW.Y.0068.000000T0000Z-081110T1400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 350 AM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. LARGE WEST AND NORTHWEST SWELL WILL CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 15 FEET AT 14 SECONDS BEFORE BEGINNING TO SUBSIDE SUNDAY AFTERNOON. HIGH PRESSURE BUILDING INTO THE REGION BEHIND THE FRONT WILL MAINTAIN INCREASED N TO NW WINDS THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-092000- /O.CON.KEKA.SW.Y.0068.000000T0000Z-081110T1400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 350 AM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. LARGE WEST AND NORTHWEST SWELL WILL CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH SUNDAY. THE SWELL WILL PEAK AROUND 14 TO 15 FEET AT 14 SECONDS BEFORE BEGINNING TO SUBSIDE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
2 follow-up statements
000 WHUS76 KEKA 092137 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 134 PM PST SUN NOV 9 2008 PZZ470-101200- /O.CAN.KEKA.SI.Y.0071.000000T0000Z-081110T0000Z/ /O.EXT.KEKA.SE.W.0035.000000T0000Z-081110T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 134 PM PST SUN NOV 9 2008 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. LARGE WEST TO NORTHWEST SWELL OF 14 TO 16 FT AT 13 SECONDS WILL CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH THIS EVENING. THE SWELL WILL SUBSIDE TO 10 TO 11 FT LATE TONIGHT AND EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-101200- /O.EXT.KEKA.SE.W.0035.000000T0000Z-081110T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 134 PM PST SUN NOV 9 2008 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. LARGE WEST TO NORTHWEST SWELL OF 14 TO 16 FT AT 13 SECONDS WILL CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH THIS EVENING. THE SWELL WILL SUBSIDE TO 10 TO 11 FT LATE TONIGHT AND EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-101200- /O.EXB.KEKA.SI.Y.0071.000000T0000Z-081110T0400Z/ /O.EXT.KEKA.SW.Y.0068.000000T0000Z-081110T2000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 134 PM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 12 PM PST MONDAY. LARGE WEST TO NORTHWEST SWELL AROUND 15 FT AT 14 SECONDS WILL CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH THIS EVENING. THE SWELL WILL SUBSIDE TO 11 TO 12 FT MONDAY MORNING. GUSTY NW WINDS WILL EASE LATER THIS EVENING AS AN UPPER TROUGH OVER THE GREAT BASIN SLOWLY MOVES EAST. WINDS WILL CONTINUE TO GUST TO 25 TO 30 KT THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-101200- /O.EXT.KEKA.SI.Y.0071.000000T0000Z-081110T0400Z/ /O.EXT.KEKA.SW.Y.0068.000000T0000Z-081110T2000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 134 PM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 12 PM PST MONDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 12 PM PST MONDAY. LARGE WEST TO NORTHWEST SWELL AROUND 15 FT AT 14 SECONDS WILL CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH THIS EVENING. THE SWELL WILL SUBSIDE TO 11 TO 12 FT MONDAY MORNING. GUSTY NW WINDS WILL EASE LATER THIS EVENING AS AN UPPER TROUGH OVER THE GREAT BASIN SLOWLY MOVES EAST. WINDS WILL CONTINUE TO GUST TO 25 TO 30 KT THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
000 WHUS76 KEKA 100422 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 822 PM PST SUN NOV 9 2008 PZZ450-470-101230- /O.CAN.KEKA.SE.W.0035.000000T0000Z-081110T0800Z/ /O.EXB.KEKA.SW.Y.0068.000000T0000Z-081110T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 822 PM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM PST MONDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... LARGE WEST TO NORTHWEST SWELL HAS DECREASED TO BELOW WARNING CRITERIA...BUT WILL REMAIN AT ADVISORY LEVEL THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-475-101230- /O.EXP.KEKA.SI.Y.0071.000000T0000Z-081110T0400Z/ /O.NEW.KEKA.SI.Y.0072.081110T0422Z-081110T0800Z/ /O.EXT.KEKA.SW.Y.0068.000000T0000Z-081110T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 822 PM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 3 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... LARGE WEST TO NORTHWEST SWELL AROUND 15 FT AT 14 SECONDS WILL CONTINUE TO SPREAD INTO THE COASTAL WATERS THROUGH THIS EVENING. THE SWELL WILL SUBSIDE TO 11 TO 12 FT MONDAY MORNING. HAVE EXTENDED THE SMALL CRAFT ADVISORY FOR WINDS SINCE BUOY OBSERVATIONS ARE STILL REPORTING 25 KT WINDS. THE NW WINDS WILL EASE EARLY MON MORNING AS AN UPPER TROUGH OVER THE GREAT BASIN SLOWLY MOVES EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 8, 3:41 PM PST, 12 hours 9 minutes earlier.
Area forecast discussion, Nov 8, 3:41 PM PST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 341 PM PST SAT NOV 8 2008 .SYNOPSIS...SHOWERS WILL CONTINUE ACROSS THE AREA TONIGHT AS AN UPPER-LEVEL DISTURBANCE MOVES ACROSS THE REGION. SHOWERS WILL TAPER OFF SUNDAY AS THE UPPER LOW MOVES EAST. A COUPLE OF WEAK FRONTS WILL BRING ANOTHER CHANCE OF RAIN TO NORTHERN PORTIONS OF THE FORECAST AREA MONDAY AND TUESDAY. && .SHORT TERM...TONIGHT THROUGH TUESDAY...A COLD UPPER TROUGH APPROACHING THE WEST COAST THIS AFTERNOON IS PROVIDING WIDESPREAD SHOWERS ACROSS THE WESTERN TWO THIRDS OF THE CWA. ALTHOUGH ONLY ONE LIGHTNING STRIKE HAS BEEN NOTED IN THE FORECAST AREA SO FAR TODAY...THE THREAT OF ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH THE COLDEST AIR ALOFT STILL OFFSHORE ATTM. SNOW LEVELS ARE EXPECTED TO DIP INTO THE 4000-5000 FOOT RANGE OVERNIGHT WITH H7 TEMPS DOWN TO -7C. THE TROUGH AXIS WILL SHIFT EAST OF THE AREA BY EARLY SUNDAY MORNING...BRINGING AN END TO THE SHOWERS FROM SOUTH TO NORTH THROUGH THE DAY SUNDAY. MODELS ARE IN GOOD AGREEMENT REGARDING A RIDGE BEGINNING TO BUILD OVER THE EASTERN PACIFIC MONDAY AND TUESDAY. A CHANCE OF RAIN IS EXPECTED MON-TUE WITH A COUPLE OF WEAK FRONTS SLIDING OVER THE RIDGE DURING THAT TIME FRAME. HOWEVER...WITH HEIGHTS BUILDING OVER THE REGION...HAVE GONE BELOW GUIDANCE POPS WITH THESE SYSTEMS. KL .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT ON RIDGE BUILDING INTO THE ERN PAC AS TROUGH DIGS ACROSS ERN CONUS. MODELS CONTINUE TO DIFFER IN THE STRENGTH OF RIDGE ACROSS THE PAC NW..BUT KEEP NW CA IN GENERALLY W TO NW UPPER LEVEL FLOW THROUGH THE MIDDLE OF THE WEEK. MINOR PERTURBATIONS IN THIS FLOW SUPPORT SHOWER ACTIVITY MAINLY ACROSS DEL NORTE COUNTY AND ADJACENT WATERS. TRENDED POPS DOWN IN THE EXTENDED REMAINING BELOW CLIMO POPS FOR THE LATTER HALF OF THE WEEK. BC && .AVIATION...COLD UPPER TROUGH COMBINED WITH A MODIFIED MARITIME POLAR AIR MASS WILL BRING SHOWER ACTIVITY TO THE REGION THROUGH THIS EVENING. SOME OF THE SHOWERS WILL BE LOCALLY HEAVY AT TIMES. THE INFLUX OF MOISTURE WILL GENERALLY BRING MVFR CIGS AND VSBYS BUT DO EXPECT PERIOD OF IFR IN HEAVIER SHOWERS THROUGH THE NIGHT. THE ACTIVITY AND COVERAGE WILL EASE UP LATER TONIGHT AFTER THE TROUGH ALOFT MOVES INLAND AND AWAY FROM THE AREA. WITH PARTIAL OVERNIGHT CLEARING...EXPECT TO SOME FOG AND LOW CLOUD DEVELOPMENT IN THE VALLEYS IN THE EARLY MORNING HOURS ON SUNDAY. VFR SHOULD REIGN IN THE AFTERNOON AS DRIER NW FLOW DEVELOPS AND A WEAK RIDGE BUILDS OVER THE REGION. DJB && .MARINE...MAIN FORECAST CHALLENGE THIS PERIOD IS THE INCOMING SWELL GENERATED FROM STRONG WEST AND NORTHWEST WINDS ON THE BACKSIDE OF A 995MB LOW OFFSHORE THE WASHINGTON COAST. THE NOMAD BUOYS HAVE BEEN REGISTERING SEAS OF 15 TO 25 FT...16 FT AT 14 SECONDS AT BUOY #59 WEST OF SFO BAY...AND 26 FT AT 12 SECONDS AT BUOY #5 WEST OF ASTORIA. DEPARTED FROM THE SWAN AND ENP WAVE PERIOD FORECASTS WHICH SEEMED TOO LOW BASED ON OBSERVED PERIODS AT THE NOMAD BUOYS. ONE PARAMETER SWELL DECAYS ALSO INDICATE SWELL A FOOT OR TWO ABOVE THE SWAN AND ENP GUIDANCE. THE INCREASE IN NW WINDS TONIGHT AND SUNDAY MORNING WILL BRING AN INCREASE IN WIND WAVE COMPONENT...AND SEAS MAY BRIEFLY SPIKE UP TO 18 FT IN THE MORNING ON SUNDAY. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...SCA FOR HAZARDOUS SEAS FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Hazardous Seas Warnings in California, 2008Every hazardous seas warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.